Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 17, 2019, 10:41 PM CDT for Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 18, 2019, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 128 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WGUS54 KOHX 180341
FFWOHX
TNC135-180645-
/O.NEW.KOHX.FF.W.0051.190718T0341Z-190718T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1041 PM CDT Wed Jul 17 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Perry County in Middle Tennessee...
* Until 145 AM CDT.
* At 1039 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over three inches of rain has
fallen in the last three hours with more heavy rainfall moving
into the area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Linden and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
3577 8799 3584 8796 3584 8791 3583 8791
3580 8785 3582 8784 3583 8781 3552 8786
3556 8800 3562 8804
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:38 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 17, 7:38 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 738 PM CDT Wed Jul 17 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... I'd like to say we're going to be in for a quiet evening, but it just doesn't look like it. On top of scattered showers and thunderstorms that have developed over our southwestern counties, an MCS-like system over SE Missouri continues to head this way. I'm ball parking it's arrival in the 9-10 pm hour for Land between the Lakes. A couple things of note with this complex of storms: it seems to be riding a instability gradient that stretches from far western KY southeastward into our western counties. I believe this is the trajectory we can look for over the next several hours as steering winds would also coincide with this path. KPAH radar has shown some decent velocities over the last hour, including 40-50 kts, with a few higher pixels. Latest hi-res guidance shows these storms losing what organization they have over the next several hours and I can't disagree with this thinking. With no synoptic support to speak of and the loss of daytime heating, they should begin to wane. However, MCS structures can make their own environment to perpetuate longevity. So I expect a few wind gusts west of I-65 and north of I-40 in the 40 mph range once they break into Middle TN. They should weaken further as they approach the I-65 corridor, but we'll have to monitor them. Of course, the big story of the forecast is the warmup in store over the next couple of days. It still looks like mid-state Heat Index values should remain in the 100-105 range, but that's nothing to sneeze at. If there was a "miserable meter", it'll be pegged out the next few days. Please take precautions if you have to be outside the next few afternoons. && .AVIATION... 00Z TAF DISCUSSION. A complex of storms in eastern Missouri is expected to ride southeast and possibly impact CKV, BNA, and MQY overnight. There are still questions how long the complex can hold together so only mentioned VCSH at CSV. There is ample moisture in the low levels for low ceilings and BR at CSV. Storms could complicate any fog development. After mid morning, can't rule out a few storms around the area, but confidence isn't high enough to leave in the tafs. Winds will generally be out of the west between 5-10 kts for the forecast. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Reagan
Hazardous weather outlook, Jul 17, 11:15 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1115 AM CDT Wed Jul 17 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-181615- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1115 AM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A couple of strong storms could produce brief gusty winds and localized flooding this afternoon and evening. The greatest chance for thunderstorms will be near the Alabama border and across the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions are expected Thursday through the weekend. Heat index values will exceed 100 at times, and could reach 105 degrees in some spots. The Cumberland Plateau will have peak heat index values in the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Jul 17, 8:07 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
807 PM CDT Wed Jul 17 2019
TNZ056-180130-
Perry TN-
807 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 830 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Parsons, or 10 miles northwest of Linden, moving
southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Lobelville and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
3577 8799 3581 8797 3582 8796 3569 8774
3566 8774 3563 8769 3546 8791 3561 8804
3562 8804
TIME...MOT...LOC 0106Z 316DEG 9KT 3571 8798
10Special weather statement, Jul 17, 9:06 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
906 PM CDT Wed Jul 17 2019
TNZ057-058-180245-
Hickman TN-Lewis TN-
906 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS AND
SOUTHEASTERN HICKMAN COUNTIES UNTIL 945 PM CDT...
At 905 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Centerville, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 8743 3571 8725 3570 8726 3570 8730
3566 8732 3566 8734 3565 8733 3564 8733
3562 8735 3560 8736 3558 8734 3557 8744
3567 8758
TIME...MOT...LOC 0205Z 313DEG 8KT 3569 8745
10Special weather statement, Jul 17, 10:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1026 PM CDT Wed Jul 17 2019
TNZ023>025-057-180400-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-
1026 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...EASTERN HOUSTON...
NORTHEASTERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES UNTIL 1100
PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of McEwen, or 8 miles southeast of Erin, moving southeast
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dickson, White Bluff, McEwen, Burns, Charlotte, Vanleer, Slayden and
Pinewood.
This includes Interstate 40 between mile markers 154 and 172.
LAT...LON 3635 8759 3634 8759 3634 8757 3615 8716
3614 8717 3583 8759 3619 8777
TIME...MOT...LOC 0325Z 312DEG 32KT 3622 8762
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:07 PM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Jul 17, 8:07 PM CDT | Special Weather Statement | OHX | Perry | 23 min |
| Jul 17, 9:06 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Jul 17, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| Jul 17, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 33 min |
| Jul 17, 10:26 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jul 17, 10:54 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 51 min |
| Jul 17, 11:30 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 45 min |
| Jul 18, 4:08 AM CDT | Heat Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more | 10 hr |
| Jul 18, 2:29 PM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 29 hr |
| Jul 18, 2:41 PM CDT | Special Weather Statement | OHX | Van Buren | 49 min |
| Jul 18, 4:02 PM CDT | Special Weather Statement | OHX | Giles | 28 min |
| Jul 18, 4:18 PM CDT | Special Weather Statement | OHX | Hickman | 42 min |
| Jul 18, 4:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
| Jul 18, 5:34 PM CDT | Special Weather Statement | OHX | Lawrence | 41 min |
| Jul 18, 5:58 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.